• Robrown Robrown
    November 19, 2008
    long-term use of anti-inflammatory drugs like ibuprofen
    Robrown Robrown
    November 19, 2008

    At 19, I hurt my lower and upper back. My pain was out of this world. I would take upwards of 12-20 Ibuprofen and still had pain. My BP is high. What can I do to bring my pressure under contol? Even on the BP meds, when I hurt, BP goes though the roof. I'm 40 yrs old now.

    READ MORE

FROM OUR EXPERTS

  • Neil MD
    Health Pro
    November 20, 2008
    Neil MD
    Health Pro
    November 20, 2008

    Hello robrown,

     

    Pain can absolutely raise your blood pressure.  So can excessive ibuprofen use.

     

    The solution to your blood pressure problems likely has a lot to do with adequately controlling your pain.  If you have not had extensive work-up of your back problems, then you should discuss with your physician the extent of your pain (and, by the way, your ibuprofen use, which can cause GI pain and severe bleeding!) and what can be investigated.  He will likely refer you to a spine surgeon.  Also, most all people with complicated, long-term pain benefit significantly from being refered to a pain management specialist and psychiatrist to get a comprehensive review of symptoms.  Be sure to ask your physician about these types of doctors.

    You might check out the following links for some additional information:

    Let’s Talk Pain Meds

    Why Yoga Can Help Soothe Many Types of Chronic Pain

    10 Chronic Pain Myths

    Music Therapy Can Relieve Pain

     

    To your health,

    Neil MD


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.